MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA TTS CUFFED PEDIATRIC WITH V NECK FLANGE TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA TTS CUFFED PEDIATRIC WITH V NECK FLANGE TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67P030
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a smiths medical portex bivona tts cuffed pediatric with v neck flange tracheostomy tube cuff balloon would not inflate while in use with a nicu patient.Subsequently, a tracheostomy change out was required.There were no adverse patient effects.
 
Additional Manufacturer Narrative
Device evaluation: one tracheostomy was returned for evaluation.Visual inspection of the device found it to be in good physical condition.Device underwent functional testing; inflating the cuff with 5cc of air and it was seen that the pilot balloon was inflated but all the air was stuck in it.According to the ifu the balloon was manipulated and the whole cuff inflated.Symmetry was 47.05 percent, which is within specification of 33.3 percent as the minimum required.The reported customer complaint was not confirmed.And while no definitive problem source to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a cause of issue related to manufacturing.

Brand Name
PORTEX BIVONA TTS CUFFED PEDIATRIC WITH V NECK FLANGE TRACHEOSTOMY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8465767
Report Number3012307300-2019-01686
Device Sequence Number198658
Product Code JOH
UDI-Device Identifier15021312006254
UDI-Public15021312006254
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/05/2023
Device Model Number67P030
Device Catalogue Number67P030
Device Lot Number3620221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;